Alert archive / Ohio / Frost Advisories in 2017
Frost Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at May 7, 2017, 3:21 AM EDT for 19 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at May 8, 2017, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2017, 3:21 AM EDT (07:21 UTC)
- In effect from
- May 8, 2017, 2:00 AM EDT
- Expired
- May 8, 2017, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
All 39 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Hocking County, OH, Madison County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS71 KILN 070721 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 321 AM EDT Sun May 7 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>074- 077>082-088-071800- /O.NEW.KILN.FR.Y.0002.170508T0600Z-170508T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene- Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 321 AM EDT Sun May 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Wilmington has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Monday. * TEMPERATURES...Lows in the mid 30s. * TIMING... Areas of frost are expected for several hours starting late tonight through Monday morning. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ OHZ026-034-035-042>046-051>056-065-071800- /O.NEW.KILN.FZ.A.0001.170508T0600Z-170508T1200Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Fairfield- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Lancaster, and Pickerington 321 AM EDT Sun May 7 2017 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Wilmington has issued a Freeze Watch, which is in effect from late tonight through Monday morning. * TEMPERATURES...Lows in the lower 30s. * TIMING... Temperatures will fall below freezing late tonight and continue through Monday morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural interests are advised to begin plans to protect tender vegetation. Also, plans should be made to cover or bring inside potted plants normally left outdoors. && $$
5 follow-up statements
630 WWUS71 KILN 071353 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 953 AM EDT Sun May 7 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>074- 077>082-088-072200- /O.CON.KILN.FR.Y.0002.170508T0600Z-170508T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene- Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 953 AM EDT Sun May 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * TEMPERATURES...Lows in the mid 30s. * TIMING... Areas of frost are expected for several hours starting late tonight through Monday morning. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ OHZ026-034-035-042>046-051>056-065-072200- /O.CON.KILN.FZ.A.0001.170508T0600Z-170508T1200Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Fairfield- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Lancaster, and Pickerington 953 AM EDT Sun May 7 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TEMPERATURES...Lows in the lower 30s. * TIMING... Temperatures will fall below freezing late tonight and continue through Monday morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with agricultural interests are advised to begin plans to protect tender vegetation. Also, plans should be made to cover or bring inside potted plants normally left outdoors. && $$
708 WWUS71 KILN 071917 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 317 PM EDT Sun May 7 2017 OHZ060>062-072>074-080330- /O.UPG.KILN.FR.Y.0002.170508T0600Z-170508T1200Z/ /O.NEW.KILN.FZ.W.0007.170508T0600Z-170508T1300Z/ Preble-Montgomery-Greene-Clinton-Ross-Hocking- Including the cities of Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Wilmington, Blanchester, Chillicothe, and Logan 317 PM EDT Sun May 7 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EDT Monday. The Frost Advisory is no longer in effect. * TEMPERATURES...Lows in the lower 30s. * TIMING...Temperatures will fall below freezing just before sunrise Monday before rebounding quickly. In addition, areas of frost are expected for several hours starting late tonight and lasting into Monday morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ OHZ026-034-035-042>046-051>053-056-065-080330- /O.UPG.KILN.FZ.A.0001.170508T0600Z-170508T1200Z/ /O.NEW.KILN.FZ.W.0007.170508T0600Z-170508T1300Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Licking-Fairfield- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Newark, Lancaster, and Pickerington 317 PM EDT Sun May 7 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EDT Monday. The Freeze Watch is no longer in effect. * TEMPERATURES...Lows in the lower 30s. * TIMING...Temperatures will fall below freezing just before sunrise Monday before rebounding quickly. In addition, areas of frost are expected for several hours starting late tonight and lasting into Monday morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ OHZ054-055-080330- /O.UPG.KILN.FZ.A.0001.170508T0600Z-170508T1200Z/ /O.EXB.KILN.FR.Y.0002.170508T0600Z-170508T1300Z/ Madison-Franklin OH- Including the cities of London, West Jefferson, Plain City, and Columbus 317 PM EDT Sun May 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... The National Weather Service in Wilmington has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Monday. The Freeze Watch is no longer in effect. * TEMPERATURES...Lows in mid 30s. * TIMING...Areas of frost are expected for several hours starting late tonight and last for an hour to two after sunrise Monday. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ INZ050-058-059-066-073>075-080-KYZ089>100-OHZ063-064-070-071- 077>082-088-080330- /O.EXT.KILN.FR.Y.0002.170508T0600Z-170508T1300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-Pickaway- Butler-Warren-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 317 PM EDT Sun May 7 2017 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...Lows in the mid 30s. Highs around 60. * TIMING...Areas of frost are expected for several hours starting late tonight and last for an hour to two after sunrise Monday. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ Sites
901 WWUS71 KILN 080210 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1010 PM EDT Sun May 7 2017 OHZ026-034-035-042>046-051>053-056-060>062-065-072>074-081015- /O.CON.KILN.FZ.W.0007.170508T0600Z-170508T1300Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Licking-Preble-Montgomery-Greene-Fairfield- Clinton-Ross-Hocking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Lancaster, Pickerington, Wilmington, Blanchester, Chillicothe, and Logan 1010 PM EDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...Lows in the lower 30s. * TIMING...Temperatures will fall below freezing just before sunrise Monday before rebounding quickly. In addition, areas of frost are expected for several hours starting late tonight and lasting into Monday morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054-055-063-064-070- 071-077>082-088-081015- /O.CON.KILN.FR.Y.0002.170508T0600Z-170508T1300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH- Fayette OH-Pickaway-Butler-Warren-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, London, West Jefferson, Plain City, Columbus, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1010 PM EDT Sun May 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * TEMPERATURES...Lows in the mid 30s. Highs around 60. * TIMING...Areas of frost are expected for several hours starting late tonight and last for an hour to two after sunrise Monday. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$
245 WWUS71 KILN 080720 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 320 AM EDT Mon May 8 2017 OHZ026-034-035-042>046-051>053-056-060>062-065-072>074-081300- /O.CON.KILN.FZ.W.0007.000000T0000Z-170508T1300Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Licking-Preble-Montgomery-Greene-Fairfield- Clinton-Ross-Hocking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Lancaster, Pickerington, Wilmington, Blanchester, Chillicothe, and Logan 320 AM EDT Mon May 8 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...Lows in the lower 30s. * TIMING...Temperatures will fall below freezing just before sunrise today before rebounding quickly. In addition, areas of frost are expected for several hours starting late tonight and lasting into this morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$ INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054-055-063-064-070- 071-077>082-088-081300- /O.CON.KILN.FR.Y.0002.000000T0000Z-170508T1300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH- Fayette OH-Pickaway-Butler-Warren-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, London, West Jefferson, Plain City, Columbus, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 320 AM EDT Mon May 8 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...Lows in the mid 30s. * TIMING...Areas of frost are expected to last for an hour to two after sunrise today. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$
030 WWUS71 KILN 081257 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 857 AM EDT Mon May 8 2017 OHZ026-034-035-042>046-051>053-056-060>062-065-072>074-081400- /O.EXP.KILN.FZ.W.0007.000000T0000Z-170508T1300Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Licking-Preble-Montgomery-Greene-Fairfield- Clinton-Ross-Hocking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Lancaster, Pickerington, Wilmington, Blanchester, Chillicothe, and Logan 857 AM EDT Mon May 8 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... The temperatures have risen above freezing and the frost is quickly dissipating, so the Freeze Warning will be allowed to expire. $$ INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054-055-063-064-070- 071-077>082-088-081400- /O.EXP.KILN.FR.Y.0002.000000T0000Z-170508T1300Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH- Fayette OH-Pickaway-Butler-Warren-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, London, West Jefferson, Plain City, Columbus, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 857 AM EDT Mon May 8 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures are quickly rising and the frost is dissipating, so the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at May 7, 1:31 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 7, 1:31 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 131 AM EDT Sun May 7 2017 .SYNOPSIS... Scattered showers associated with an upper level low over the eastern U.S., will gradually diminish early this evening. Drier conditions and a slight warming trend will begin on Sunday, with chances for rain increasing again by Tuesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 07.00Z KILN RAOB showed an atypically cold lower/mid tropospheric thermodynamic profile with steep lapse rates, meager moisture and deep nwly flow. SBCAPE on the sounding represents marginal instabilities that allowed diurnally forced showers, many of which produced small hail/graupel in central Ohio per trained spotters. These were dying off slowly and should be done by 03Z as the boundary layer mostly decouples. Concern overnight is clouds/winds/temp trends. Short term model RH fields have a good handle on the back edge of the high-based cumulus/altocumulus over the forecast area, sliding east. This should move east by 06Z so the last half of the night is expected to be clear with temps cooling into the 30s. Would be more bullish on frost potential...but latest RAP/HRRR/NAM surface pressure gradient magnitude forecasts don't show much decrease at all through the night. So while gustiness will go away owing to the stabilizing mixing/boundary layer, think sustained winds around 8kts will continue for many most of the night. In sheltered areas out of the wind, frost is possible, most likely over portions of western Ohio (west of I-75), southeast Indiana and northern Kentucky. No significant changes were made to the inherited gridded forecast...save for adjustments to cloud trends and rain chances fitting with current radar/satellite. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... Surface high pressure builds in for Sunday, but there is still enough cold air at H8 that some scattered cu should develop, especially across the nrn counties. Temperatures will rise into the mid to upper 50s for highs, with some nrn KY locations maybe making the lower 60s. Sunday night, the sfc ridge builds over the region. This should allow winds to go light and for frost to develop as lows fall into the lower and mid 30s. Not confident enough for a freeze watch at this time. There is a model or two showing that maybe some clouds could work into the region Sunday night in the nw flow. This lowers the confidence enough to hold off on a frost advisory. But will continue to mention frost in the HWO. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Light winds and mostly clear skies will lead to the potential for frost to start the day on Monday. There is the potential for a few clouds to move across central Ohio, however confidence is not high enough that these clouds will mitigate frost. There is some isentropic lift that moves across the area Monday into Monday night. Cannot rule out a few sprinkles during the afternoon hours on Monday, however with dry low levels believe that precipitation will hold off for most of the daytime hours. Frontal boundary will meander around the region Monday night through Thursday allowing for multiple rounds of showers and at times thunderstorms. Instability is greater during the daytime hours and across southern portions of the forecast area therefore focused thunderstorm chances across that area. Frontal boundary gets hung up just east of the area Thursday night and another wave moves up across southeastern portions of the region on Friday keeping precipitation chances in across the area. An upper level disturbance moves through Friday night into Saturday. Better precipitation chances with this feature will be across northern portions of the region. Overall an unsettled pattern is expected for most of the long term period. Went close to the superblend, however increased cloud cover with the systems as they move through and also increased precipitation chances during time periods of greater confidence. Precipitation chances will likely need to be increased as we get closer to this time period and when there is greater confidence in the exact placement of where the boundaries are located. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR conditions expected through the TAF issuance. Surface high pressure will continue to slowly build into the region this morning with the pressure gradient remaining strong enough to keep winds from fully decoupling. During the day today a very dry air mass will be in place with PWATs around 0.30". It still should be cool enough at 850 mb to support a meager CU field. Monday morning, surface high pressure will build overhead allowing winds to go almost completely calm (esp. towards CVG/ LUK). OUTLOOK...MVFR cigs and vsbys will be possible Tuesday into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Sites NEAR TERM...Binau SHORT TERM...Sites LONG TERM... AVIATION...Haines
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:21 AM EDT | Freeze Watch | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Fairfield and 9 more | 12 hr |
| May 7, 3:17 PM EDT | Freeze Warning | ILN | Auglaize, Champaign, Clark, Clinton, Darke, Delaware and 13 more | 18 hr |
Nearby
Frost Advisories in Ohio, 2017Frost Advisories in Kentucky, 2017Frost Advisories in Indiana, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.